MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFIL10; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFIL10; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLF100720
Medical Device Problem Codes Kinked (1339); Stretched (1601); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint met mdr criterial on 11/6/2017 when it was found during product analysis that the coil was damaged.Procode: krd/hcg.(b)(6).(b)(4).Conclusion: the device was returned with its inner pouch.Labeling on the inner pouch matches the product documented in the complaint.The distal portion of the embolic coil is advanced out of the green introducer.The proximal portion of the embolic coil is protruding from the skive of the translucent introducer sheath near its distal end.There are bends in the device positioning unit (dpu) core wire at approximately 108 cm and 115 cm from the proximal end.The ball tip is intact.The embolic coil is bent, kinked, twisted, and stretched where it protrudes from the skive of the translucent introducer sheath.The articulating joint and resistance heating (rh) coil are obscured by the translucent introducer sheath; however, the articulating joint appears to be damaged.The resheathing tool is undamaged; the translucent introducer sheath is kinked where it exits the resheathing tool.Advancement cannot be tested because the embolic coil is protruding through the skive of the resheathing tool.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the device was impeded in the introducer is confirmed.Because the embolic coil has protruded through the skive in the translucent introducer sheath, the device cannot be advanced or retracted through the introducer.The bends in the dpu core wire indicate that the device was subject to application of excessive force, possibly in an attempt to overcome resistance.The protrusion of the embolic coil through the skive in the translucent introducer sheath is evidence that the resheathing tool passed over the embolic coil during unsheathing.The ifu instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing the embolic coil into the microcatheter, there is a risk that the embolic coil will be unsheathed and pass through the resheathing tool.This can cause damage to the embolic coil similar to that observed, and can also cause the embolic coil to protrude from the introducer.Once the embolic coil has protruded from the introducer, it would not be possible to advance it into a microcatheter.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.This is an initial/final mdr report.
 
Event or Problem Description
As reported by a healthcare professional, while using a deltafill10 (dlf100720/s11190), there was resistance between the coil and introducer during advancement of the coil into the prowler lps (606s155mx/lot unk) and the coil was found to be damaged during product analysis.The coil was flushed per protocol and placed into hemostatic valve.As the doctor began to push the coil into the introducer/microcatheter he encountered resistance.He pulled back the system, reintroduced into hemostatic valve and attempted to advance the coil again getting the same resistance.The coil was removed from the valve and not used.The deltafill did not appear damaged.The procedure was not delayed and was successfully completed using the same microcatheter.It was reported that the device would be returned for analysis.

Brand Name
DELTAFIL10
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
rue girardet 29
le locle jura
SZ 
MDR Report Key7004844
Report Number3013875781-2017-00025
Device Sequence Number13704400
Product Code HCG
UDI-Device Identifier10886704079408
UDI-Public(01)10886704079408(17)190531(10)S11190
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 09/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue NumberDLF100720
Device Lot NumberS11190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2017
Initial Report FDA Received Date11/06/2017
Patient Sequence Number1